Louisiana, 2015

Drought in Louisiana, August 25 to 31, 2015

August 25 to 31, 2015 · NWS SHV · 9 events in 9 counties and zones

flash drought conditions developed across portions of Northwest Louisiana during late August and continued through the end of the month. |These parishes were classified at being under D2 - Severe Drought conditions.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Despite a very wet spring...flash drought conditions developed across portions of Northwest Louisiana during late August and continued through the end of the month. |These parishes were classified at being under D2 - Severe Drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 24, 11:03 PM CST, 57 minutes earlier.

Area forecast discussion, Aug 24, 11:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT TUE AUG 25 2015

.AVIATION...
VFR CONDITIONS SHOULD CONTINUE THROUGH THE 25/06Z TAF PERIOD. THE
WIDELY SCT CONVECTION HAS DIMINISHED THIS EVENING...ALTHOUGH A
WEAK COOL FRONT STILL LINGERS FROM JUST S OF THE RED RIVER OF N
AND NE TX INTO NW AND NCNTRL LA AS OF 04Z. BANDS OF 5-7KFT CIGS
HAVE DEVELOPED NEAR/JUST BEHIND THE INITIAL FRONTAL SFC OVER SE
OK/SW AR...AND SHOULD GRADUALLY SPREAD SSE INTO NE TX/NRN LA
OVERNIGHT...AS THE FRONT ITSELF DRIFTS SLOWLY TO THE SW. ISOLATED
CONVECTION MAY REDEVELOP LATE OVER N AND NE TX JUST SSW OF THE
FRONT...AND COULD AFFECT THE NE TX TERMINALS THROUGH LATE MORNING
AS AN ATTENDENT SHORTWAVE DROPS SE ACROSS THE REGION ATOP THE
FRONT. THE AIR MASS REMAINS WORKED OVER FROM THE PREVIOUS
CONVECTION...ALTHOUGH INSTABILITY WILL PERSIST OVERNIGHT SUCH THAT
THIS POTENTIAL CAN NOT BE RULED OUT. HOWEVER...LOW CONFIDENCE
PRECLUDES MENTION IN THE NE TX TERMINALS ATTM. THE CU CIGS SHOULD
GRADUALLY SHIFT FROM NNE TO SSW THROUGH THE AFTERNOON
TUESDAY...WITH THE SKY CLEARING OVER SW AR/NE LA DURING THE
AFTERNOON. ISOLATED/WIDELY SCT CONVECTION SHOULD REDEVELOP DURING
THE AFTERNOON OVER ECNTRL TX...AND COULD AFFECT THE LFK TERMINAL
BY MID-AFTERNOON BEFORE SHIFTING S INTO SE TX. HAVE INCLUDED VCTS
MENTION FOR LFK ONLY...WITH A FEW CU LINGERING OVER LOWER E TX /S
OF I-20/ BY THE END OF THE TAF PERIOD. LT/VRB OR LIGHT NE WINDS
TONIGHT WILL BECOME NNE 5-10KTS AFTER 15Z WITH THE PASSAGE OF THE
FRONT. /15/

&&

.PREV DISCUSSION... /ISSUED 835 PM CDT MON AUG 24 2015/

DISCUSSION...
COOL FRONT BACKDOORING ACROSS SW AR/SE OK...AND MOST OF NORTHERN
LA. HAVE REMOVED POPS OVERNIGHT...AND ALSO DURG THE DAY TUESDAY...
TO THE NORTH AND EAST OF THE CURRENT LEADING EDGE OF THIS DRIER
AIRMASS. LEFT IN 30 POPS OVER PORTIONS OF LOWER EAST TX LAKES
WHERE CURRENT STG TSTMS JUST BEGINNING TO DIMINISH. POST FRONTAL
STRATOCU MOVG SOUTH ACROSS AR...WILL KEEP SKIES FROM BECMG SKC
OVERNIGHT. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  90  65  92 /  10  10  10  10
MLU  67  89  63  89 /  10  10  10  10
DEQ  66  87  60  91 /  10  10  10  10
TXK  68  87  61  90 /  10  10  10  10
ELD  65  87  60  88 /  10  10  10  10
TYR  75  91  68  92 /  20  20  10  10
GGG  73  90  65  91 /  20  20  10  10
LFK  75  93  68  92 /  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Aug 24, 11:04 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT MON AUG 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1204 PM CDT MON AUG 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR
NORTHERN LOUISIANA...FOR EASTERN TEXAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A
COLD FRONT EASES INTO THE FOUR STATE AREA ON NORTHEASTERLY WINDS.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. HOWEVER...ISOLATED
STRONG STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS EASTERN TEXAS...ALONG AND SOUTH OF I-20 AND IN LOUISIANA
GENERALLY ALONG AND WEST OF I-49...EARLY TUESDAY AS THE COLD
FRONT CONTINUES SOUTHWESTWARD. THIS WILL END OUR RAIN CHANCES
THROUGH THE WEEKEND. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Aug 24, 6:15 PM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT MON AUG 24 2015

TXZ166-167-250100-
SAN AUGUSTINE TX-SABINE TX-
715 PM CDT MON AUG 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SABINE AND EASTERN SAN AUGUSTINE
COUNTIES UNTIL 800 PM CDT...

AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PATROON...OR 21 MILES SOUTHEAST OF CENTER...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...YELLOWPINE...SEXTON...
BRONSON...FAIRMOUNT AND MCELROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR TOLEDO BEND LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3114 9405 3126 9403 3131 9405 3136 9402
      3148 9408 3158 9405 3159 9402 3161 9390
      3159 9384 3153 9378 3152 9374 3149 9373
      3148 9375 3147 9375 3145 9372 3134 9367
      3131 9369 3128 9365 3118 9361
TIME...MOT...LOC 0014Z 356DEG 13KT 3160 9391

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Caddo

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Drought, Bossier

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bossier forecast zone
Reported by
Drought Monitor
Coordinates
32.679, -93.605 (the zone’s center; the record gives no point)

Drought, Sabine

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Drought Monitor
Coordinates
31.564, -93.555 (the zone’s center; the record gives no point)

Drought, Webster

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
32.714, -93.335 (the zone’s center; the record gives no point)

Drought, Claiborne

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Claiborne forecast zone
Reported by
Drought Monitor
Coordinates
32.823, -92.996 (the zone’s center; the record gives no point)

Drought, Bienville

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bienville forecast zone
Reported by
Drought Monitor
Coordinates
32.347, -93.056 (the zone’s center; the record gives no point)

Drought, Lincoln

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
32.602, -92.665 (the zone’s center; the record gives no point)

Drought, Jackson

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
32.302, -92.558 (the zone’s center; the record gives no point)

Drought, Union

When
August 25, 12:00 AM CST to August 31, 11:59 PM CST
Where
Union forecast zone
Reported by
Drought Monitor
Coordinates
32.832, -92.375 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595558, 595559, 595560, 595561, 595562, 595563, 595564, 595565, 595566.